Probable Clindamycin-Induced Ageusia, Xerostomia, and Burning Mouth Syndrome
University of California Irvine Medical CenterOrange, CA.Annals of Pharmacotherapy (Impact Factor: 2.06). 07/2012; 46(7-8):1119-20. DOI: 10.1345/aph.1R234
- Annals of Pharmacotherapy 10/2012; 46(11). DOI:10.1345/aph.1R234a · 2.06 Impact Factor
Article: AUTHORS' REPLY.Annals of Pharmacotherapy 10/2012; DOI:10.1345/aph.1R234b · 2.06 Impact Factor
- [Show abstract] [Hide abstract]
ABSTRACT: Authors' contributions This work was carried out in collaboration between all authors. Author VVB wrote abstract and discussion. Author VB wrote introduction and searched the literature. Author DVJ took the photos and wrote section case report. All authors read and approved the final manuscript. ABSTRACT We report a case of a 74-year-old female patient who presented with symptoms of burning mouth. The patient suffered from hypertension and had been using the following antihypertensive drugs: Angiotensin converting enzyme inhibitor (ACE)-ramipril with felodipine (calcium channel blocker) (Triapin-2.5mg a day) during the past year and a half. After one year of Triapin intake, symptoms of burning mouth evolved. Seven days after the replacement of the offending drug with losartan (angiotensin II receptor antagonist), the burning symptoms disappeared. This case stresses the fact that in cases of patients with oral burning, the symptoms can easily vanish after the withdrawal of the offending drug.
Data provided are for informational purposes only. Although carefully collected, accuracy cannot be guaranteed. The impact factor represents a rough estimation of the journal's impact factor and does not reflect the actual current impact factor. Publisher conditions are provided by RoMEO. Differing provisions from the publisher's actual policy or licence agreement may be applicable.